Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 19, 2018, 7:23 AM CDT for Cameron Parish, Louisiana; Jefferson County, Orange County, Texas. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 7:23 AM CDT (12:23 UTC)
- Expired
- Jun 19, 2018, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron Parish, LA, Jefferson County, TX, Orange County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:40 AM CDT | FLASH FLOOD | Orangefield, TX | PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF STREET FLOODING ON S. TERRY RD. IN ORANGEFIELD. |
| Jun 19, 9:50 AM CDT | FLASH FLOOD | Groves, TX | PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF STREET FLOODING ON 25TH STREET IN GROVES. |
| Jun 19, 10:00 AM CDT | FLASH FLOOD | Port Arthur, TX | NUMEROUS PHOTOS POSTED ON SOCIAL MEDIA OF STREET FLOODING IN PORT ARTHUR. VEHICLES STALLED. |
| Jun 19, 10:40 AM CDT | FLASH FLOOD | Bridge City, TX | VIDEO POSTED TO SOCIAL MEDIA SHOWING WATER ENTERING INTO HOMES ON ELIZABETH ST. AND CIRCLE DR. IN BRIDGE CITY. |
| Jun 19, 11:18 AM CDT | FLASH FLOOD | 1 Ese Central Gardens, TX | TXDOT REPORTS FM366 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
608
WGUS54 KLCH 191223
FFWLCH
LAC023-TXC245-361-191615-
/O.NEW.KLCH.FF.W.0026.180619T1223Z-180619T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
723 AM CDT TUE JUN 19 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Jefferson County in southeastern Texas...
Central Orange County in southeastern Texas...
* Until 1115 AM CDT.
* At 718 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. One to three inches of
rain have fallen so far this morning in addition to the four to
six inches that fell across parts of the warned area yesterday
afternoon and evening.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor,
Bridge City, Hamshire, Central Gardens, Sabine Pass, Johnsons
Bayou, China, Rose City, Port Acres, Orangefield, Fannett, La
Belle, Southeast Texas Regional Airport and Sea Rim State Park.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3010 9436 3012 9430 3019 9421 3014 9389
3002 9375 2975 9365 2970 9384 2980 9391
2983 9380 2992 9376 2997 9376 3000 9379
2999 9386 2997 9384 2981 9395 2968 9385
2967 9405 2956 9435
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:47 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 19, 6:47 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
647 AM CDT Tue Jun 19 2018
.DISCUSSION...
12Z TAFS
&&
.AVIATION...
The area remains under the influence of a tropical wave slowly
moving inland across the central Texas coast. As a result,
widespread showers will prevail at BPT through the forecast
period. Embedded heavier rain will have the potential to
temporarily reduce visibilities. Showers will be somewhat less
persistent at LCH, AEX, LFT and ARA although several rounds of
precipitation are expected through the day. High Res guidance
indicates that precipitation will become more isolated over LFT
and ARA late this evening, but will likely persist through much of
the night at BPT.
Although cigs at LFT and ARA have briefly fallen to LIFR this
morning, they are expected to quickly lift over the next hour or
so with VFR to MVFR cigs expected to prevail through the remainder
of the forecast period.
Jones
&&
.PREV DISCUSSION... /issued 405 AM CDT Tue Jun 19 2018/
DISCUSSION...
The weather map looks fairly similar to this time yesterday
morning, with water vapor imagery showing a mid/upper-level low
parked over the far wrn Gulf, while sfc analyses show an inverted
trof lying just off the TX/swrn LA coastline. Local 88Ds are
already pretty lit up this morning with one band of moderate/heavy
rainfall already making its way into coastal sern TX...an area
which received 5-8 inches of rainfall yesterday. Meanwhile, a
large area of mainly lght stratiform rain is covering much of the
remainder of the forecast area at this time.
Primary change to the forecast this morning was the introduction
of a flash flood watch for the rest of today for Jefferson and
Orange Counties as average QPFs are expected to run in the 1-2
inch range over the next 12 hours. Due to yesterday's heavy rains
across that area, flash flood guidance has dropped considerably
and is now running just over an inch in an hour...1.5-1.8 inches
for a six hour period. Of course locally higher amounts will be
possible thanks to a continuation of ridiculous Gulf moisture
overtopping the trof...regional 00z soundings showed PWat values
running 150 percent or more of normal for mid-June. Considering
that heavy rain is already beginning to impact this area, the
likelihood of flooding at some point over the next few hours is
increasing.
Rain chances back off somewhat tonight, then jump back up again
Wednesday, this time over mainly our TX zones, as the area remains
under the influence of a weak trof/shear axis. Elevated POPs then
shift for mainly the nrn zones for Thursday as this feature shifts
ewd.
Rain chances begin to gradually return to more seasonal values
Friday and on into the weekend as weak ridging aloft begins
building back over the region. At this time, we should also see a
return of more summer-like temperatures with maxes forecast in
the lower 90s for all but the coastline each afternoon.
MARINE...
Wind grids indicate that SCA conditions should continue
diminishing through the morning, and thus the inherited advisory
will be allowed to expire at 11z. Have introduced caution
headlines for the waters to extend through much of today as
warranted.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 70 86 71 / 60 30 40 30
LCH 85 75 85 76 / 80 40 40 30
LFT 86 75 89 76 / 70 30 30 20
BPT 82 76 83 77 / 80 50 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Flash Flood Watch until 6 PM CDT this evening for TXZ215-216.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ455-475.
Small Craft Exercise Caution until 6 PM CDT this evening for
GMZ450-452-470-472.
&&
AVIATION...66Hazardous weather outlook, Jun 19, 5:20 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 520 AM CDT Tue Jun 19 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 520 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and a few thunderstorms associated with an area of disturbed weather over the far western Gulf of Mexico will continue to develop and spread inland across the region into tonight, especially across Southeast Texas. With additional rainfall accumulations of 1 to 2 inches expected today, after rainfall amounts of 5 to 8 inches reported yesterday, a Flash Flood Watch has been issued for Jefferson and Orange Counties for today. Please stay alert for any warnings issued through the morning and afternoon hours if you live in these areas. Elsewhere, brief heavy rains will be possible which could lead to some minor street flooding in poor drainage or urban areas. Shower coverage is expected to diminish tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Rain chances will gradually decrease through the middle and latter parts of the week as we return to a more summer-like pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 520 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small craft advisory conditions over the coastal waters early this morning are expected to improve gradually through the day as the tropical wave impacting the western Gulf of Mexico approaches the lower Texas coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light to moderate onshore flow, along with scattered showers and thunderstorms are expected through mid-week before a more summer- like pattern with mainly light southerly winds and widely scattered convection returns for late in the week and the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:40 AM CDT | Flash Flood Watch | LCH | Cameron | 57 hr |
| Jun 19, 10:31 AM CDT | Small Craft Advisory | LCH | 20 hr | |
| Jun 19, 12:59 PM CDT | Tornado Warning | LCH | Calcasieu | 31 min |
| Jun 19, 4:38 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Jun 19, 7:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper | 117 min |
| Jun 19, 9:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 2 hr |
| Jun 19, 11:14 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 2 hr |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.